Hail, Forsyth
- When
- May 26, 5:22 PM EST
- Where
- Forsyth County, Winston Salem
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.100, -80.250
PENNY SIZE HAIL REPORTED NEAR THE INTERSECTION OF HWY 52 AND WEST CLEMMONSVILLE ROAD.
3 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at May 26, 12:50 PM EST, 4 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 150 PM EDT FRI MAY 26 2006 .SHORT TERM /TONIGHT THROUGH MONDAY/... CONVECTION JUST BEGINNING TO FIRE AS CONVECTIVE TEMPS HAVE BEEN REACHED. EXPECT CONVECTION TO GAIN MOMENTUM AS THE UPPER TROF APPROACHES AND LIKELY POPS LOOK GOOD THROUGH AROUND 00Z IN THE WEST...04Z IN THE EAST. OTHERWISE...PARTLY CLOUDY TO CLEAR BY MORNING AS LOW LEVEL FLOW VEERS...ADVECTING IN DRIER AIR BEHIND THE SURFACE TROF. SATURDAY...DRY NORTHWEST FLOW TOMORROW...ANY AFTERNOON CONVECTION WILL REMAIN WELL EAST OF THE CWFA IN THE VICINITY OF A LINGERING TROF/SEA BREEZE ZONE NEAR THE COAST. THIS COOL AIR ADVECTION WILL BE OFFSET BY THE BUILDING RIDGE ALOFT WITH LOW LEVEL THICKNESSES HINTING AT FULL SUN TEMPS IN THE MID 90S. AS SUCH...WILL TREND TOWARDS THE HIGH SIDE OF GUIDANCE TEMPS...88-92. CONTINUED DRY SUNDAY AND MONDAY AS THE TROF IS SUPPRESSED SOUTH AS HIGH PRESSURE BUILDS IN WITH UPPER RIDGE SETTLING OVER THE EAST COAST. A BIT OF RELIEF FROM THE HEAT WITH NORTHEAST FLOW... ESPECIALLY IN THE NORTHEAST QUADRANT OF THE CWFA. STILL MID AND UPPER 80S SUNDAY...MAINLY MID 80S MONDAY. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... SURFACE HIGH PRESSURE OFF IN THE ATLANTIC WITH WEAK TROUGH EXPECTED TO APPROACH THE AREA THURSDAY NIGHT. WITH THE TROUGHS PARENT LOW FAR TO THE NORTH AND TIMING OF ANY SYSTEM QUITE FLUID THIS FAR OUT IN TIME... WILL CONTINUE A DRY FORECAST. MINIMAL RISK FOR AFTERNOON CONVECTION. TEMPERATURES IN GENERAL CONTINUE ABOUT FIVE DEGREES ABOVE NORMAL. && .AVIATION... MORE SUN THAN CLOUDS AT 18Z WITH SPOTTY SHOWERS PRODUCING TRACE AMOUNTS OF RAIN. SLIGHTLY BETTER DYNAMICS TODAY THAN THURSDAY BUT SIGNIFICANT DOWNSLOPE WINDS MAY BE INHIBITING CONVECTION. AREAL COVERAGE OF CONVECTION MID TO LATE AFTERNOON STILL EXPECTED TO BE MORE THAN THURSDAY... WHICH IS NOT SAYING MUCH. SOUTHWEST WINDS LIGHTEN AND BECOME MORE WEST AFTER DARK...SHIFTING TO NORTHWEST AFTER SUNRISE SATURDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MLM LONG TERM...RLH AVIATION...RLH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 429 AM EDT FRI MAY 26 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-270830- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 429 AM EDT FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM WILL APPROACH THE AREA FROM THE NORTHWEST TODAY. AS WINDS ALOFT INCREASE... AND AS DAYTIME HEATING CAUSES THE ATMOSPHERE TO BECOME INCREASINGLY UNSTABLE... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP. THESE STORMS ARE LIKELY TO INCREASE AS THEY MOVE TOWARD THE EAST-SOUTHEAST INTO THE PIEDMONT... AND MAY ORGANIZE INTO CLUSTERS OR LINES OF STRONG TO SEVERE STORMS AS THEY MOVE FROM THE PIEDMONT INTO THE SANDHILLS AND COASTAL PLAIN. THE MAIN THREATS ARE EXPECTED TO BE FROM DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND LARGE HAIL OF NICKEL SIZE OR GREATER. THE RISK OF SEVERE STORMS WILL BE GREATEST BETWEEN 1 PM AND 9 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION MAY BE NEEDED THIS AFTERNOON... CONTINUING THROUGH MID EVENING. GIH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 424 PM EDT FRI MAY 26 2006 NCZ089-262100- SAMPSON- 424 PM EDT FRI MAY 26 2006 ...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS SOUTHERN SAMPSON COUNTY THROUGH 500 PM EDT... AT 424 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN OVER GARLAND...OR ABOUT 15 MILES SOUTHWEST OF CLINTON...MOVING EAST AT 30 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE... RURAL EASTERN SAMPSON COUNTY . GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. THESE GUSTY WINDS COULD RESULT IN A FEW DOWNED TREE BRANCHES. WSS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 438 PM EDT FRI MAY 26 2006 NCZ008>011-025>028-041>043-077-078-085-086-088-089-262145- GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE- WAKE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON... ROANOKE RAPIDS...DURHAM...LOUISBURG...NASHVILLE...ROCKY MOUNT... RALEIGH...SMITHFIELD...WILSON...LILLINGTON...GOLDSBORO... LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 438 PM EDT FRI MAY 26 2006 ...SCATTERED STRONG TO SEVERE STORMS EXPECTED ACROSS CENTRAL NORTH CAROLINA THIS EVENING... SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE EAST ACROSS TH EASTERN PIEDMONT...THE SANDHILLS AND THE COASTAL PLAIN OF CENTRAL NORTH CAROLINA THIS EVENING. AT THIS TIME...IT APPEARS MOST OF THE STORMS WILL OCCUR BETWEEN 6 PM AND 10 PM. THE PRIMARY SEVERE WEATHER THREAT WILL BE WIND GUSTS AROUND 60 MPH...HOWEVER LAREG HAIL IS ALSO POSSIBLE. REMEMBER...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE AREA THROUGH 11 PM EDT. KEEP A CLOSE WATCH TO THE SKY IF YOU ARE OUTDOORS. DONT WAIT UNTIL RAIN BEGINS BEFORE TAKING SHELTER. REMEMBER...LIGHTNING HAS BEEN KNOWN TO STRIKE SEVERAL MILES FROM THE THUNDERSTORM CLOUD. GO TO YOUR CAR OR A BUILDING AT THE FIRST SIGN OF A STORM OR WHEN THUNDER IS HEARD. WSS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 438 PM EDT FRI MAY 26 2006 NCZ008>011-025>028-041>043-077-078-085-086-088-089-262145- GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE- WAKE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON... ROANOKE RAPIDS...DURHAM...LOUISBURG...NASHVILLE...ROCKY MOUNT... RALEIGH...SMITHFIELD...WILSON...LILLINGTON...GOLDSBORO... LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 438 PM EDT FRI MAY 26 2006 ...SCATTERED STRONG TO SEVERE STORMS EXPECTED ACROSS CENTRAL NORTH CAROLINA THIS EVENING... SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE EAST ACROSS TH EASTERN PIEDMONT...THE SANDHILLS AND THE COASTAL PLAIN OF CENTRAL NORTH CAROLINA THIS EVENING. AT THIS TIME...IT APPEARS MOST OF THE STORMS WILL OCCUR BETWEEN 6 PM AND 10 PM. THE PRIMARY SEVERE WEATHER THREAT WILL BE WIND GUSTS AROUND 60 MPH...HOWEVER LARGE HAIL IS ALSO POSSIBLE. REMEMBER...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE AREA THROUGH 11 PM EDT. KEEP A CLOSE WATCH TO THE SKY IF YOU ARE OUTDOORS. DONT WAIT UNTIL RAIN BEGINS BEFORE TAKING SHELTER. REMEMBER...LIGHTNING HAS BEEN KNOWN TO STRIKE SEVERAL MILES FROM THE THUNDERSTORM CLOUD. GO TO YOUR CAR OR A BUILDING AT THE FIRST SIGN OF A STORM OR WHEN THUNDER IS HEARD. WSS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 511 PM EDT FRI MAY 26 2006 NCZ038-039-262215- DAVIDSON-RANDOLPH- 511 PM EDT FRI MAY 26 2006 ...STRONG THUNDERSTORMS WILL MOVE EAST INTO DAVIDSON AND WESTERN RANDOLPH COUNTIES THROUGH 615 PM EDT... AT 511 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS NEAR SALISBURY... OR ABOUT 10 MILES WEST OF HIGH ROCK LAKE... MOVING EAST AT 30 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS THROUGH 615 PM.... INCLUDE...HIGH ROCK LAKE... LEXINGTON...GORDONTOWN...THOMASVILLE...TRINITY. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. BOATERS SHOULD SEEK SAFE HARBOR. TAKE SHELTER INDOORS WHEN THE SKY DARKENS TO THE WEST. BADGETT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
549 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL 6 SW LEXINGTON 35.75N 80.33W
05/26/2006 E0.75 INCH DAVIDSON NC PUBLIC
PENNY SIZED HAIL AND AT LEAST ONE TREE REPORTED DOWN IN
CHURCHLAND.
&&
MWSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 602 PM EDT FRI MAY 26 2006 NCZ078-262230- WAYNE- 602 PM EDT FRI MAY 26 2006 ...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN WAYNE COUNTY THROUGH 630 PM EDT... AT 602 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER MOUNT OLIVE...MOVING EAST AT 30 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...SEVEN SPRINGS. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. THESE GUSTY WINDS COULD RESULT IN A FEW DOWNED TREE LIMBS. DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. WSS
The Roanoke radar (KFCX), 103 km away, was scanning. The volume nearest the first event began at 22:23 UTC.
3 hail, 2 thunderstorm wind. Local standard time, as filed.
PENNY SIZE HAIL REPORTED NEAR THE INTERSECTION OF HWY 52 AND WEST CLEMMONSVILLE ROAD.
TREES DOWN IN PHILADELPHIA.
TREES AND FENCES BLOWN DOWN AT THE ORANGE COUNTY SPEEDWAY.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2006Every state in 2006This day in weather historyWarnings in North Carolina, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5506252, 5506254, 5506253, 5506255, 5506256.